MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP; ULTRASONIC SURGICAL DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP; ULTRASONIC SURGICAL DEVICE
Model Number TB-0520FC
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report has not yet been returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During an open splenectomy, the subject device was used.The device did not seal the vessel.There was no patient injury reported.No further information was provided.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.The manufacturing record was reviewed and found no irregularities.From the past similar cases, it is assumed that the event occurred due to the following causes.-the user did not squeeze the control handle until it touched the grip handle.-the user stopped the activation in seal mode before sealing was completed and it automatically stopped.-the output level was not appropriate.The instruction manual of the device has already warned as follows; -when treating a blood vessel and/or tissue, squeeze the control handle firmly until the control handle touches the grip handle to stop.Otherwise, incomplete sealing may cause bleeding.-in the seal mode, the lower output setting may cause degradation of seal performance.-during the seal mode, do not stop activation until the ¿seal complete¿ tone is heard.Otherwise, the target tissue may not be coagulated and may bleed.

Brand Name
THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key7741809
Report Number8010047-2018-01507
Device Sequence Number1588250
Product Code GEI
UDI-Device Identifier04953170370519
UDI-Public04953170370519
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111202
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberTB-0520FC
Device Lot Number6XK
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1